Alert archive / Florida / Coastal Flood Statements in 2020
Coastal Flood Statement 11, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 3, 2020, 1:02 AM EDT for Monroe County, Florida. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2020, 1:02 AM EDT (05:02 UTC)
- Expired
- Oct 7, 2020, 12:00 AM EDT
- In force
- 4 days
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 5.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
492 WHUS42 KKEY 030502 CFWKEY Coastal Hazard Message National Weather Service Key West FL 102 AM EDT Sat Oct 3 2020 FLZ076-077-031500- /O.NEW.KKEY.CF.S.0011.201003T0502Z-201004T0200Z/ Monroe Upper Keys-Monroe Middle Keys- 102 AM EDT Sat Oct 3 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper and Middle Florida Keys. * WHEN...Through this evening. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...For the Upper Keys, minor saltwater flooding will continue, with little relief at low tide. For the Middle Keys, minor saltwater flooding is possible during the pre-dawn hours this morning, but the more likely time will be during the higher high tide this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
9 follow-up statements
935 WHUS42 KKEY 031556 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1156 AM EDT Sat Oct 3 2020 FLZ076-077-040200- /O.CON.KKEY.CF.S.0011.000000T0000Z-201004T0200Z/ Monroe Upper Keys-Monroe Middle Keys- 1156 AM EDT Sat Oct 3 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper and Middle Florida Keys. * WHEN...through this evening. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...For the Upper Keys, minor saltwater flooding will continue, with little relief at low tide. For the Middle Keys, minor saltwater flooding is possible during the higher high tide this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
694 WHUS42 KKEY 040149 CFWKEY Coastal Hazard Message National Weather Service Key West FL 949 PM EDT Sat Oct 3 2020 FLZ077-040300- /O.CAN.KKEY.CF.S.0011.000000T0000Z-201004T0200Z/ Monroe Middle Keys- 949 PM EDT Sat Oct 3 2020 * WHAT...Minor saltwater flooding has diminished. * WHERE...Middle Florida Keys. $$ FLZ076-040800- /O.EXT.KKEY.CF.S.0011.000000T0000Z-201004T0800Z/ Monroe Upper Keys- 949 PM EDT Sat Oct 3 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper and Middle Florida Keys. * WHEN...Through Sunday morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...For the Upper Keys, minor saltwater flooding will continue, with little relief at low tide. For the Middle Keys, minor saltwater flooding is possible during the higher high tide this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
201 WHUS42 KKEY 040736 CFWKEY Coastal Hazard Message National Weather Service Key West FL 336 AM EDT Sun Oct 4 2020 FLZ076-042100- /O.EXT.KKEY.CF.S.0011.000000T0000Z-201005T0300Z/ Monroe Upper Keys- 336 AM EDT Sun Oct 4 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys. * WHEN...Through this evening. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor saltwater flooding will continue through this evening, mainly for Bayside communities of the Upper Keys. Little relief is expected at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
920 WHUS42 KKEY 042052 CFWKEY Coastal Hazard Message National Weather Service Key West FL 452 PM EDT Sun Oct 4 2020 FLZ076-051000- /O.EXT.KKEY.CF.S.0011.000000T0000Z-201005T1000Z/ Monroe Upper Keys- 452 PM EDT Sun Oct 4 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys. * WHEN...Through Monday morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor saltwater flooding will continue through this evening, mainly for Bayside communities of the Upper Keys. Little relief is expected at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
170 WHUS42 KKEY 050747 CFWKEY Coastal Hazard Message National Weather Service Key West FL 347 AM EDT Mon Oct 5 2020 FLZ076-051600- /O.EXT.KKEY.CF.S.0011.000000T0000Z-201005T1600Z/ Monroe Upper Keys- 347 AM EDT Mon Oct 5 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys, mainly Bayside communities. * WHEN...Through this morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...The extent of minor saltwater flooding has been slowly decreasing in recent days, with some relief at low tide. However, the high tide later this morning will bring another round of minor tidal overflow to the Upper Keys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
286 WHUS42 KKEY 051448 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1048 AM EDT Mon Oct 5 2020 FLZ076-060300- /O.EXT.KKEY.CF.S.0011.000000T0000Z-201006T0300Z/ Monroe Upper Keys- 1048 AM EDT Mon Oct 5 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys, mainly Bayside communities. * WHEN...Through this evening. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...The extent of minor saltwater flooding has been slowly decreasing in recent days, with some relief at low tide. However, the high tide late this afternoon will bring another round of minor tidal overflow to the Upper Keys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
125 WHUS42 KKEY 060235 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1035 PM EDT Mon Oct 5 2020 FLZ076-061000- /O.EXT.KKEY.CF.S.0011.000000T0000Z-201006T1000Z/ Monroe Upper Keys- 1035 PM EDT Mon Oct 5 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys, mainly Bayside communities. * WHEN...Through Tuesday morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...The extent of minor saltwater flooding has been slowly decreasing in recent days, with some relief at low tide. However, the high tide overnight will bring another round of minor tidal overflow to the Upper Keys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
804 WHUS42 KKEY 060722 CFWKEY Coastal Hazard Message National Weather Service Key West FL 322 AM EDT Tue Oct 6 2020 FLZ076-070100- /O.EXT.KKEY.CF.S.0011.000000T0000Z-201007T0100Z/ Monroe Upper Keys- 322 AM EDT Tue Oct 6 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys, mainly Bayside communities. * WHEN...Through this evening. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...The extent of minor saltwater flooding has been slowly decreasing in recent days, with some relief at low tide. However, the next high tide cycle in the late afternoon and early evening will bring another round of minor tidal overflow to the Upper Keys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
669 WHUS42 KKEY 062042 CFWKEY Coastal Hazard Message National Weather Service Key West FL 442 PM EDT Tue Oct 6 2020 FLZ076-070400- /O.EXT.KKEY.CF.S.0011.000000T0000Z-201007T0400Z/ Monroe Upper Keys- 442 PM EDT Tue Oct 6 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper Florida Keys. * WHEN...Through midnight tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely this evening. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...The extent of minor saltwater flooding has been slowly decreasing in recent days, with some relief at low tide. However, the next high tide cycle in the evening will bring another round of minor tidal overflow to the Upper Keys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 2, 9:46 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Oct 2, 9:46 PM EDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Key West FL 946 PM EDT Fri Oct 2 2020 .DISCUSSION... The Key West evening sounding revealed a saturated profile through the depth of the troposphere, with precipitable water calculated at 2.31 inches. MLCape values were below 600 j/kg and lapse rates from 850 to 500mb around 5 C/km. Given available moisture, there certainly is enough buoyancy to support continued convection, however severe convection is probably not very likely. There was a lull in the stronger cells and heavier precipitation this afternoon and evening, after a morning of substantial rainfall across the islands. The RAWS station at Big Pine Key recorded 3.48 inches, which fell mainly in the early morning hours Friday. Currently, Cuban convection has begun to migrate into the outer Florida Straits south of the island chain, and a few convective cells have begun to spring up in the straits. Analysis of model and satellite data finds the Keys wedged in a in a band of tropical moisture south of a cold front draped across central Florida. This should slowly push westward as TS Gamma moves over the Yucatan and ridging builds in from the western Atlantic. By Saturday evening to Sunday morning rain chances should decrease significantly. In the interim however, it appears light to moderate rainfall, with occasional convective cells, will prevail. && .MARINE... Small craft should exercise caution overnight as winds begin to freshen out of the northeast, then more east to southeast tomorrow. Overnight, moderate to heavy rainfall will overspread the Florida Keys coastal waters, with a few thunderstorms possible. Mariners should be alert to the potential of rapidly changing conditions. && .AVIATION... A much wetter than normal weather pattern will remain in place across the Keys through the overnight period. While VFR conditions will prevail, there will likely be a round or two of MVFR or IFR conditions. A few thunderstorms will also be possible. Away from showers and thunderstorms, surface winds will be out of the northeast at 10 to 15 knots with gusts near 20 knots. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...Devanas Aviation/Nowcasts....11 Data Acquisition.....SDR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 2, 4:47 AM EDT, 20 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 447 AM EDT Fri Oct 2 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-030900- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 447 AM EDT Fri Oct 2 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms are likely from today and tonight. The primary thunderstorm hazards will be cloud to surface lightning strikes, locally gusty winds and localized heavy rainfall. Rainfall amounts of one to two inches with locally higher amounts are possible especially tonight. In addition, conditions will remain marginally favorable for waterspouts. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Showers and thunderstorms are likely through at least Saturday night. Heavy rainfall will remain a threat for Saturday and Saturday night. Widespread rainfall amounts between two to five inches are expected at this time, although there remains some uncertainty in the exact rainfall totals. The combination of heavy rainfall and high astronomical tides may lead to periods of localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 12:23 PM EDT | Areal Flood Advisory | KEY | Monroe | 2 hr |
| Oct 3, 2:33 PM EDT | Special Marine Warning | KEY | 42 min | |
| Oct 3, 4:34 PM EDT | Small Craft Advisory | KEY | 24 hr | |
| Oct 3, 6:27 PM EDT | Special Marine Warning | KEY | 33 min | |
| Oct 3, 6:53 PM EDT | Special Marine Warning | KEY | 37 min |
Nearby
Coastal Flood Statements in Florida, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.